Alert archive / Nevada / Special Weather Statements in 2014

Special Weather Statement, NWS Elko, NV

August 2, 2014Eureka County, Nevada

NWS Elko, NV issued this special weather statement at Aug 2, 2014, 6:13 PM PDT for Eureka County, Nevada. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2014, 6:13 PM PDT (01:13 UTC)
Expired
Aug 2, 2014, 6:45 PM PDT
In force
32 min
Issued by
NWS Elko, NV

County Eureka County, NV

The radar

The Elko radar (KLRX), 41 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 1.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2014-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2014-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
3897 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

061 
WWUS85 KLKN 030113
SPSLKN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
613 PM PDT SAT AUG 2 2014

NVZ036-037-030145-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHERN LANDER
COUNTY AND SOUTHERN EUREKA COUNTY NV-
613 PM PDT SAT AUG 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LANDER AND WESTERN EUREKA
COUNTIES UNTIL 645 PM PDT...

AT 612 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING 
SEVERAL STRONG THUNDERSTORMS IN EASTERN LANDER COUNTY AND WESTERN 
EUREKA COUNTY...MOVING NORTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
   CRESCENT VALLEY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4066 11661 4012 11623 4003 11659 4052 11701
TIME...MOT...LOC 0113Z 221DEG 5KT 4034 11663

$$

RCM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:30 PM PDT, 3 hours 43 minutes earlier.

Area forecast discussion, Aug 2, 2:30 PM PDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
230 PM PDT SAT AUG 2 2014

.SYNOPSIS...ABUNDANT MONSOON MOISTURE WILL CONTINUE TO STREAM
INTO NORTHERN AND CENTRAL NEVADA FOR THE NEXT SEVERAL DAYS FUELING
SHOWERS AND THUNDERSTORMS.
&&

.SHORT TERM...TONIGHT THROUGH MONDAY. HIGH CLOUDS STREAMING
NORTHWARD INTO CENTRAL NV THIS AFTERNOON AHEAD OF INVERTED TROUGH
OVER SOUTHWEST AZ/BAJA CA. THESE CLOUDS WILL INHIBIT CONVECTION
THIS AFTERNOON/EVENING AND WILL CUT BACK THUNDERSTORM COVERAGE TO
ISOLATED. THIS INVERTED TROUGH WILL MOVE INTO CENTRAL NV SUNDAY
AFTERNOON WITH PRECIPITABLE WATER VALUES INCREASING TO OVER 1
INCH. THEREFORE ATMOSPHERE WILL BE PLENTY JUICY FOR THE POTENTIAL
FOR HEAVY RAIN. PLUS DYNAMICS FROM INVERTED TROUGH WILL HELP WITH
THUNDERSTORM DEVELOPMENT. HOWEVER ON THE DOWN SIDE EXTENSIVE CLOUD
COVER WILL INHIBIT DAYTIME HEATING AND HENCE CONVECTION. ALSO
FORECAST SOUNDING SHOW A WARM LAYER BETWEEN 500-400 MB WHICH WILL
ALSO HELP CAP CONVECTION. WITH THAT SAID WILL CONTINUE WITH FLASH
FLOOD WATCH FOR CENTRAL NV SUNDAY, BUT AS NOTED ABOVE NOT A CLEAR
CUT SITUATION AND COULD END UP GETTING MAINLY LIGHT SHOWERS WITH
ISOLATED THUNDERSTORMS WITH HEAVY RAIN. ON MONDAY INVERTED TROUGH
FEATURE MOVES INTO NORTHERN NV WITH PRECIPITABLE WATER VALUES
NEARING 1.2 INCHES. HOWEVER WILL HAVE ALL THE UNCERTAINTY AS WAS
NOTED ABOVE FOR CENTRAL NV ON SUNDAY SO WILL NOT ISSUE A FLASH
FLOOD WATCH AT THIS TIME FOR NORTHERN NV FOR MONDAY.

.LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY. MODELS IN FAIR
AGREEMENT WITH AN UPPER LOW AND SHORTWAVE SLOWLY MOVING ACROSS
NORTHERN NEVADA DURING THE LONG TERM.

MONDAY NIGHT THROUGH THURSDAY. THE LOW AND SHORTWAVE WILL VERY
SLOWLY MOVE OUT OF NORTHWESTERN PORTIONS OF THE CWA BRINGING
MOISTURE AND CONVECTION ESPECIALLY ACROSS NORTHERN NEVADA WITH
PW'S INITIALLY OVER ONE INCH MONDAY NIGHT AND DECREASING TO NEAR
.75" ON TUESDAY AND WEDNESDAY WITH POCKETS OF SLIGHTLY HIGHER PW'S
IN NORTHERN NEVADA.

THURSDAY THE SHORTWAVE SLIPS EAST OF THE AREA WITH SOME DIFFERENCE
ON THE TIMING...BUT DO EXPECT MOST OF THE CONVECTION TO BE ACROSS
THE EASTERN HALF OF THE CWA MAINLY IN ELKO...EUREKA AND WHITE PINE
COUNTIES.

FRIDAY WILL BE DRIER WITH PW'S DROPPING TO NEAR A HALF INCH AS A
SHORTWAVE RIDGE CROSSES THE REGION BUT A FEW ISOLATED STORMS STILL
POSSIBLE MAINLY OVER THE HIGH TERRAIN.

SATURDAY SHOW A WEAK SHORTWAVE CROSSING NORTHERN NEVADA WHICH COULD
TRIGGER SOME CONVECTION SO INCREASED POPS FOR THIS PERIOD.
&&

.AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE
THROUGH THIS EVENING WITH KELY HAVING THE BEST CHANCE AT 30 TO 40
PERCENT WITH LOWER CHANCES AT THE OTHER TERMINALS OF 15 TO 25
PERCENT. BRIEF HEAVY RAIN IS POSSIBLE WITH THESE STORMS AS WELL AS
GUSTY WINDS NEAR THE STORMS.
&&

.FIRE WEATHER...ABUNDANT MONSOON MOISTURE WILL FUEL SHOWERS AND
THUNDERSTORMS, SOME WITH HEAVY RAIN, OVER THE NEXT COUPLE OF
DAYS. SOME DECREASE IN MOISTURE BEGINNING TUESDAY BUT ENOUGH WILL
REMAIN THROUGH THE WEEK FOR ISOLATED TO SCATTERED THUNDERSTORM
ACTIVITY.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR NORTHEASTERN NYE COUNTY...NORTHWESTERN NYE COUNTY...SOUTHERN
LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY.

&&

91/90/90/91

In the hours before

Special weather statement, Aug 2, 5:13 PM PDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
513 PM PDT SAT AUG 2 2014

NVZ030-030045-
HUMBOLDT COUNTY NV-
513 PM PDT SAT AUG 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HUMBOLDT COUNTY UNTIL 545
PM PDT...

AT 507 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES SOUTHEAST OF PARADISE VALLEY...MOVING
NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
   CHIMNEY DAM RESERVOIR...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4162 11729 4136 11703 4121 11728 4138 11749
TIME...MOT...LOC 0013Z 222DEG 14KT 4134 11732

RCM
Special weather statement, Aug 2, 5:20 PM PDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
520 PM PDT SAT AUG 2 2014

NVZ037-030045-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
520 PM PDT SAT AUG 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LANDER COUNTY UNTIL 545
PM PDT...

AT 511 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTH OF NEW PASS SUMMIT...MOVING EAST
AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  RURAL WESTERN LANDER COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3977 11750 3979 11750 3986 11721 3964 11715
      3961 11747 3969 11748 3971 11750 3974 11749
      3974 11750 3977 11751
TIME...MOT...LOC 0020Z 259DEG 5KT 3972 11738

RCM
Special weather statement, Aug 2, 5:46 PM PDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
546 PM PDT SAT AUG 2 2014

NVZ036-030115-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-
546 PM PDT SAT AUG 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LANDER AND EXTREME
WESTERN EUREKA COUNTIES UNTIL 615 PM PDT...

AT 539 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES WEST OF CRESCENT VALLEY...MOVING EAST AT
5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RURAL EASTERN LANDER COUNTY...
  RURAL WESTERN EUREKA COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4049 11659 4026 11655 4026 11688 4044 11690
TIME...MOT...LOC 0046Z 264DEG 5KT 4036 11677

RCM
Special weather statement, Aug 2, 5:51 PM PDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
551 PM PDT SAT AUG 2 2014

NVZ035-030115-
WHITE PINE COUNTY NV-
551 PM PDT SAT AUG 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL
615 PM PDT...

AT 549 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 20 MILES SOUTH OF CHERRY CREEK...MOVING SOUTH AT
15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL WHITE PINE COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3941 11487 3941 11516 3972 11513 3971 11489
TIME...MOT...LOC 0052Z 001DEG 12KT 3962 11501

RCM
Special weather statement, Aug 2, 6:06 PM PDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
606 PM PDT SAT AUG 2 2014

NVZ040-030145-
NORTHWESTERN NYE COUNTY NV-
606 PM PDT SAT AUG 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NYE COUNTY UNTIL 645
PM PDT...

AT 558 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 20 MILES NORTHWEST OF ROUND MOUNTAIN...MOVING
NORTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  THE TOIYABE MOUNTAINS IN NORTHWESTERN NYE COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3912 11734 3899 11710 3881 11731 3891 11750
TIME...MOT...LOC 0106Z 215DEG 5KT 3893 11733

RCM
Special weather statement, Aug 2, 6:13 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
613 PM PDT SAT AUG 2 2014

NVZ036-037-030145-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHERN LANDER
COUNTY AND SOUTHERN EUREKA COUNTY NV-
613 PM PDT SAT AUG 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LANDER AND WESTERN EUREKA
COUNTIES UNTIL 645 PM PDT...

AT 612 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS IN EASTERN LANDER COUNTY AND WESTERN
EUREKA COUNTY...MOVING NORTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
   CRESCENT VALLEY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4066 11661 4012 11623 4003 11659 4052 11701
TIME...MOT...LOC 0113Z 221DEG 5KT 4034 11663

RCM

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 5:00 PM PDTSpecial Weather StatementLKN30 min
Aug 2, 5:13 PM PDTSpecial Weather StatementLKN32 min
Aug 2, 5:20 PM PDTSpecial Weather StatementLKNLander25 min
Aug 2, 5:36 PM PDTSevere Thunderstorm WarningLKNLander24 min
Aug 2, 5:46 PM PDTSpecial Weather StatementLKN29 min
Aug 2, 5:49 PM PDTAreal Flood AdvisoryLKNLander4 hr
Aug 2, 5:51 PM PDTSpecial Weather StatementLKNWhite Pine24 min
Aug 2, 6:03 PM PDTAreal Flood AdvisoryLKNLander3 hr
Aug 2, 6:06 PM PDTSpecial Weather StatementLKN39 min
Aug 2, 6:09 PM PDTAreal Flood AdvisoryLKNLander, Nye3 hr
Aug 2, 6:20 PM PDTSpecial Weather StatementLKNWhite Pine40 min
Aug 2, 6:21 PM PDTAreal Flood AdvisoryLKNWhite Pine3 hr
Aug 2, 6:30 PM PDTAreal Flood AdvisoryLKNNye3 hr
Aug 2, 7:06 PM PDTSpecial Weather StatementLKN39 min
Aug 2, 7:38 PM PDTAreal Flood AdvisoryLKNLander3 hr
Aug 2, 8:37 PM PDTSpecial Weather StatementLKN38 min
Aug 2, 9:28 PM PDTSpecial Weather StatementLKN47 min
Aug 2, 10:18 PM PDTSpecial Weather StatementLKN42 min
Aug 2, 10:32 PM PDTSpecial Weather StatementLKN58 min
Aug 2, 10:36 PM PDTSpecial Weather StatementLKNWhite Pine54 min
Aug 3, 2:16 PM PDTFlash Flood WatchLKNElko, Eureka, Humboldt, Lander, Nye, White Pine31 hr
Aug 3, 2:16 PM PDTFlash Flood WatchLKNElko, Eureka, Humboldt, Lander, White Pine54 hr
Aug 3, 2:17 PM PDTSpecial Weather StatementLKNWhite Pine118 min
Aug 3, 2:21 PM PDTSpecial Weather StatementLKNWhite Pine114 min
Aug 3, 2:22 PM PDTAreal Flood AdvisoryLKNElko, Eureka, White Pine3 hr

Nearby

Special Weather Statements in Nevada, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.